Jump to content
helplinedonate

Recommended Posts

I have been making liq sinemet for use @ 5  and 7 pm

I started making it in the morning and then I have been putting it in the refrigorator 

It could be my imagination but it doesnt seem to as well.

Is it safe to make it ahead 

does the temp when you drink it make a difference

Share this post


Link to post
Share on other sites

Noah,

Once it is made in the morning it should be good all day. You are keeping it in the refrigerator, which is the correct thing to do. The only thing that may be an issue is that you have to vigorously shake it before each and every use.

Also, different refrigerator's have different temperature zones within the cabinet. I notice that when I put something in the back on the top shelf it has a tendency to freeze up. If you keep it in the door it has a tendency to be affected by the door being opened and closed several times a days, so you don't really get a perfect temp.

I usually recommend to keep it toward the frond of the shelf, preferably on the top shelf. But I believe when you use the lower shelves you should probably keep it toward the middle of the shelf.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

As you know I have been doing the liquid form of sinemet @ 5 and @ 7.  I have been taking 8 tbsp @ both times. I started out with 7 tbsp and had to increase it.

So in order to make my mixture my doctor told me to grind up 13 IR sinemet, and 2 Vit C in to 1 cup of water.  It sounds like a lot of medicine but it works.

Before i started to drink the liquid I never had this time of day under control. I was off all the time.  When I started this regime I was taking 1 rytary and 3 IR sinemet @ 5 and 2 @ 7. This still didnt control my symptoms 

  my question is that if there was a time that I couldnt make the liquid lets say I fell and had to go to the hospital  would I take 13 pills.

I actually did fall and had to go to urgent care but I had made the mixture earlier in the day so there wasnt an issue i just threw it in my purse

Share this post


Link to post
Share on other sites

Noah,

The liquid sinemet is good for 24 hours after it is made as long as it is kept cold. If you have to go to the ER. which I have had to do a couple of times, I always grab my sinemet tablets and bring them along. First, I really don't know how long I am going to be there, and secondly, with a medication like that and the condition of PD, ER's are very understanding that you know how to take your medication and I know they will fully understand. I know they did with me.

Good luck, I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Would it affect the absorption ability if someone is taking 18-20 25/100mg tabs daily?

Due to amount of liquid needed?

Edited by hartcreek

Share this post


Link to post
Share on other sites

I have been finding that the liquid mixture I have been using isnt working as well as it was before.  Have you heard of this before?

How would one know the difference between too much sinemet and not enough. My MD had told me that after 1/2 hour of taking my meds it feel like it hasnt kicked in to take another 1/2

Seems I am doing that alot lately especially from 3 on which is when I am having a horrible time. Yesterday was a prime example.

Then I got to thinking maybe I am taking too much medicine  Would appreciate your thoughts....

This is  my day was like

630 3 Rytary, 3 IR sin, 1 Amantaine,1 1/2  paxil

730 1 azilect

9-915 3 Rytary, 3 IM sin

12:00 3 Rytary 3.5 IR Sin, 1 Amantadine (Ok here is where the you know what hits the fan)

July 7

3 rytary

3 IM sin

1 amanta

1.5 paxil

1 throwup meds

1 azilect

3 Rytary

3 IR Sin

1150

3 Rytary

3.5 IR Sin

1 amant

1 throw up pill

215 felt off took my 3 dose 2 rytary4 IM sin

By 330 I was still off so took ½

IR Sin

I was off

ntil 4

At 5 i drank 8 tbsp of liquid & took ½ IM

At 545 I felt off took ½ IM

@645

I was still off took my 7 dose 8 tbsp of liquid

Was still off @ 830

took 1/2

Went upstairs

And was shaking and trashing around until 915

Went to bed till off

 

 

300 2 Rytary, 4 IM Sin

500 8 tsp of the liquid

700 8 tbsp of liquid

 

The liquid i have been taking @ 5 and 7 consists of 13 IR sin & 2 vit c pills

I mix that with 1 cup of water and then I take 8 tbsp @ 5 and 8 tbsp @7.  Up until recently it  has been working pretty good.

It seems like alot of med I  asked my doc that and she said what ever it  takes to m keep me moving

When I am off I m really off ( I shake (like a fish out of water), sweat like a pig and I get short of breath, my legs get bruised from the thrashing around)

It can take me an hour to feel better.  I am going to try the apokyn pen to see if that helps ( I am being trained Monday)

 

Sorry to  be so longwinded but I feel like I am at the end of my rope!!

 

Thank you in advanced for taking the time to help me

 

 

 

 

 

Share this post


Link to post
Share on other sites

Noah,

Sorry for the delay.. This is something I have seen before and not just with the liquid. With PD I have noticed that patients may experience a lag in the onset and effectiveness of their medications. I have talked with several physicians, researchers, and experts about this issue and it appears that it is not just with PD but also with other patients who have been on medications for a long period of time. Right now there is no reason this is occurring, only speculation. It is believed that our body may become accustomed to our therapy and a for short period of time it may appear that our medication is not working. This may last for a few days or a few weeks. At this point the last thing we want to do is increase the dosage of the medications we have because we may experience the side effects rather than an increase in the effectiveness of the medication.

I was going to say, before I read your full post, that you may be a candidate for Apokyne. It is incredibly effective as a rescue medication for severe off periods. I think this may not only be successful for a rescue but also to help for end of the day relaxation so you may be able to rest at night. Usually if a person can control their daily symptoms, it is much easier for their body to regulate their sleep cycle.

I also want to ask how long have you been on Rytary and have you tried Sinemet CR? It may be worth a look as to this may eliminate the Rytary and cut down on the number of regular Sinemet you may have to take.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Hartcreek,

The absorption is usually not effected by the amount of liquid used unless the liquid is of such a great amount that the body cannot absorb it. In this case, the amount of medication is consistant throughout the mixture and the liquid mixture is quickly absorbed in the intestinal tract. Liquids are absorbed to the greatest extent due to the fact that they do not need to be broken down in order to be absorbed. Since the liquid does not have to be broken down, it will mostly go directly to the intestines with little effect by the stomach acids. This will allow it to be used as an effective way to help with almost immediate relief of the symptoms of the off period. The earlier one takes the mixture the better it is at resolving the issue, but some patients do not have that advanced notice.

I hope this helps and please keep me posted.

 

Share this post


Link to post
Share on other sites

I have been trying the apoken for 2 weeks and it has worked great especially in the late  afternoon  when things fall apart.  I have been having some SOB which I think is related/

I went to my PCP and got everything checked out and i am fine. I am waiting for my neurologist to give me some direction.

Dosnt it figure I finally get some help and i cant take it

Share this post


Link to post
Share on other sites

Noah,

The SOB usually has to do with an ellergic reaction to the medication, which would come with more severe side effects like swelling of the tongue, lips, mouth and face, difficulty swallowing, congestion, and a localized rash.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×